A nurse is monitoring a client who takes aspirin 81

Info icon This preview shows pages 14–16. Sign up to view the full content.

View Full Document Right Arrow Icon
A nurse is monitoring a client who takes aspirin 81 mg PO daily. The nurse should identify which of the following manifestations as adverse effects of daily aspirin therapy? (Select all that apply.) A. Hypertension B. Coffee-ground emesis C. Tinnitus D. Paresthesias of the extremities E. Nausea A. Hypotension and shock can result if severe aspirin allergy occurs, but hypertension is not an adverse effect of aspirin therapy. B. CORRECT: GI bleeding with dark stools or coffee-ground emesis can be an adverse effect of aspirin therapy. C. CORRECT: Tinnitus and hearing loss can occur as an adverse effect of aspirin therapy D. Paresthesias of the extremities are not adverse effects of aspirin therapy. E. CORRECT: Nausea, vomiting, and abdominal pain can occur as a result of aspirin therapy. A nurse is caring for a client who has atrial fibrillation and a new prescription for dabigatran to prevent development of thrombosis. Which of the following medications is prescribed concurrently to treat an adverse effect of dabigatran? A. Vitamin K1 B. Protamine C. Omeprazole D. Probenecid A. Vitamin K1 is used to treat hemorrhage or overdose of warfarin, but it is not an antidote for dabigatran. B. Protamine is used to treat severe hemorrhage or overdose of heparin, but is not an antidote for dabigatran. C. CORRECT: Omeprazole or another proton pump inhibitor is prescribed for a client who is taking dabigatran and has abdominal pain and other GI findings that can occur as adverse effects of dabigatran. The nurse should advise the client who has GI effects to take dabigatran with food.
Image of page 14

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full Document Right Arrow Icon
D. Probenecid is used to treat gout and gouty arthritis, and is not indicated to treat an adverse effect of dabigatran. A nurse is providing instructions to a client who has a prescription for amoxicillin and clarithromycin to treat a peptic ulcer. Which of the following information should the nurse include in the teaching? A. "Take these medications with food." B. "These medications can turn your stool black" C. "These medications can cause photosensitivity." D. "The purpose of these medications is to decrease the pH of gastric juices in the stomach." A. CORRECT: The nurse should instruct the client to take these medications with food to reduce GI disturbances. B. Bismuth can cause stool to turn black. Black stool can be a manifestation of gastric bleeding. C. T etracycline can cause photosensitivity. D. A ntacids neutralize the pH of the gastric juices in the stomach A nurse is teaching a client who has a new prescription for omeprazole for management of heartburn. Which of the following information should the nurse include in the teaching? A. Take this medication at bedtime. B. This medication decreases the production of gastric acid. C. Take this medication 2 hr after eating.
Image of page 15
Image of page 16
This is the end of the preview. Sign up to access the rest of the document.

{[ snackBarMessage ]}

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern